Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 5, NWS San Diego, CA

March 14, 2011

NWS San Diego, CA issued this small craft advisory at Mar 14, 2011, 9:18 AM PDT. It took effect at Mar 14, 2011, 9:00 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2011, 9:18 AM PDT (16:18 UTC)
In effect from
Mar 14, 2011, 9:00 PM PDT
Expired
Mar 15, 2011, 12:21 AM PDT
In force
3 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WHUS76 KSGX 141618
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 AM PDT MON MAR 14 2011

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE OUTER COASTAL
WATERS THIS EVENING THROUGH TUESDAY NIGHT FOR A COMBINATION OF
GUSTY WINDS AND HAZARDOUS SEAS...

.INCREASING PRESSURE GRADIENT AND A LARGE NW SWELL ARE FORECAST TO
REACH SMALL CRAFT ADVISORY CRITERIA BY 2100 PDT THIS EVENING.
HAZARDOUS MARINE WEATHER CONDITIONS LIKELY TO CONTINUE WELL INTO
TUESDAY NIGHT. A TEMPORARY LULL WEDNESDAY BEFORE NEXT ROUND OF
STRONG WINDS AND A NEW LARGE NW SWELL ARRIVE. BOTTOM LINE...SMALL
CRAFT ADVISORIES MAY BE IN EFFECT FOR MOST OF THE WEEK.

PZZ775-150030-
/O.NEW.KSGX.SC.Y.0005.110315T0400Z-110316T1100Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
918 AM PDT MON MAR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
4 AM PDT WEDNESDAY. 

* WINDS AND WAVES: FREQUENT WIND GUSTS 25 KNOTS OR HIGHER AND
  COMBINED SEAS BUILDING TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
2 follow-up statements
572 
WHUS76 KSGX 150042
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 PM PDT MON MAR 14 2011

...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THIS EVENING
THROUGH TUESDAY NIGHT FOR A COMBINATION OF GUSTY WINDS AND
HAZARDOUS SEAS...

.INCREASING PRESSURE GRADIENTS AND A LARGE NW SWELL ARE FORECAST
TO REACH SMALL CRAFT ADVISORY CRITERIA BY 900 PM PDT THIS EVENING.
HAZARDOUS CONDITIONS MAY CONTINUE INTO TUESDAY NIGHT. DECREASING
SEAS AND WINDS WEDNESDAY...THEN WINDS WILL INCREASE AGAIN AND
ANOTHER LARGE NW SWELL WILL ARRIVE THURSDAY INTO FRIDAY.

PZZ775-151200-
/O.CON.KSGX.SC.Y.0005.110315T0400Z-110316T1100Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
542 PM PDT MON MAR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 AM PDT WEDNESDAY. 

* WINDS AND WAVES: WIND GUSTS POSSIBLE TO 25 KNOTS AND COMBINED
  SEAS BUILDING TO AROUND 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SGX
794 
WHUS76 KSGX 150721
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1221 AM PDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN THE OUTER WATERS
TODAY AND TONIGHT...

.A LARGE NORTHWEST SWELL WILL BUILD INTO THE OUTER WATERS TODAY
PUSHING COMBINED SEAS TO AROUND TEN FEET. THE SEAS WILL SUBSIDE
WEDNESDAY MORNING.

PZZ775-151330-
/O.CAN.KSGX.SC.Y.0005.000000T0000Z-110316T1100Z/
/O.NEW.KSGX.SW.Y.0004.110315T1000Z-110316T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1221 AM PDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM
PDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES: COMBINED SEAS BUILDING TO AROUND 10 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 9:00 AM PDT, 18 minutes earlier.

Area forecast discussion, Mar 14, 9:00 AM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT MON MAR 14 2011

.SYNOPSIS...
WEAK HIGH PRESSURE ALOFT WILL CONTINUE OUR SEASONAL WEATHER WITH
SOME COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS.
ONSHORE FLOW WILL STRENGTHEN WEDNESDAY INTO THE WEEKEND AS A LOW
PRESSURE TROUGH APPROACHES. THIS WILL BRING A COOLING TREND AND MORE
EXTENSIVE LOW CLOUDS. FRIDAY NIGHT THROUGH NEXT MONDAY IT WILL GIVE
US A CHANCE OF SHOWERS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

POCKETS OF LOW CLOUDS AND FOG WERE MAINLY OVER SAN DIEGO COUNTY THIS
MORNING...ALONG WITH A THICK BAND OF HIGH CLOUDS DRIFTING THROUGH
OUR SKY. AFTER ITS PASSAGE WE WILL BE LEFT WITH A MOSTLY SUNNY DAY
SHINING THROUGH THINNER HIGH CLOUDS. MORE OF THE SAME IS EXPECTED
THROUGH ABOUT WEDNESDAY. SEASONAL WEATHER WITH OCCASIONAL HIGH
CLOUDS AND COASTAL CLOUDS DURING NIGHTS AND MORNINGS...ALTHOUGH THE
COASTAL CLOUDS WILL BE MORE EXTENSIVE. WEAK SHORTWAVES WILL MOVE
THROUGH WESTERLY FLOW ALOFT TONIGHT AND AGAIN WEDNESDAY AND THURSDAY
AS A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC DEEPENS AND
HEADS TOWARD SOUTHERN CALIFORNIA. THIS WILL GRADUALLY DEEPEN OUR
MARINE LAYER AND EXTEND THOSE COASTAL CLOUDS IN TIME AND
SPACE...MAYBE EVEN ENOUGH FOR DRIZZLE THURSDAY AND/OR FRIDAY. BRISK
WINDS IN THE MOUNTAINS AND DESERTS DURING AFTERNOONS AND EVENINGS
WILL GRADUALLY INCREASE THIS WEEK AS WELL. THE TROUGH IS PROGGED TO
ARRIVE FRIDAY AND BRING US A DECENT CHANCE OF RAIN FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...ALTHOUGH IT APPEARS FAIRLY LIGHT. THAT
TROUGH MOVES OUT PROVIDING A SHORT BREAK LATE SATURDAY INTO
SUNDAY...BUT LINGERING SHOWERS COULD CONTINUE. A SECOND TROUGH WILL
CLOSELY FOLLOW THE FIRST SUNDAY AFTERNOON THROUGH MONDAY MORNING.
RIGHT NOW THIS SECOND TROUGH LOOKS WETTER...BUT IT ALSO SHOWS SIGNS
OF GOING MORE INTO NORTHERN BAJA.

&&

.AVIATION...
141545Z...THROUGH 1900 UTC BKN-SCT STRATUS AOB FL007 OVER WATER TO
15SM INLAND WITH VSBY AOB 3SM IN BR/FG OVER WATER AND OVC-BKN
CIRROSTRATUS AOA FL200. BETWEEN 1900-15/0900 UTC SCT-FEW CLDS AND
VSBY 5-6SM BLO FL015 AND BKN-SCT CIRRUS AOA FL200. FROM
15/1000-15/1600...BKN-OVC CLDS AOB FL015 WITH VSBY AOB 5SM IN BR.

&&

.MARINE...
SMALL CRAFT ADVISORY WILL BE ISSUED SHORTLY TO BE IN EFFECT TONIGHT
THROUGH TUESDAY NIGHT FOR OUTER COASTAL WATERS DUE TO COMBINATION OF
FREQUENT WIND GUSTS OVER 25 KNOTS AND COMBINED SEAS BUILDING TO +10
FEET. MAY NEED TO EXTEND AND EXPAND THE AREAL COVERAGE LATER IN THE
WEEK AS ANOTHER ROUND OF LARGE SWELLS AND GUSTY WINDS IS FORECAST.
WILL PROBABLY MEET HIGH SURF CRITERIA FOR SOUTH SAN DIEGO COAST
BEGINNING TUESDAY. WILL HOLD OFF ON ISSUANCE OF THAT ADVISORY UNTIL
THIS AFTERNOON FORECAST PACKAGE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR OUTER WATERS...SEE LAXMWWSGX.

&&

PUBLIC...MM
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Mar 14, 8:00 AM PDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PDT MON MAR 14 2011

PZZ775-151200-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
800 AM PDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

WINDS GUSTING OVER 25 KNOTS AND COMBINED SEAS BUILDING TO 10 FEET
ARE LIKELY BY LATE THIS EVENING FOR THE COASTAL WATERS TO THE WEST
AND SOUTH OF SAN CLEMENTE ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS AND HAZARDOUS SEAS WILL LIKELY CONTINUE INTO EARLY
WEDNESDAY MORNING.

WINDS MAY TEMPORARILY DIMINISH AND SEAS SUBSIDE WEDNESDAY AND
WEDNESDAY NIGHT.

A PROLONGED PERIOD OF SEAS ABOVE 10 FEET IS FORECAST FOR THURSDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ055-056-058-060-061-062-151200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
800 AM PDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY NO HAZARDOUS WEATHER IS EXPECTED.

FOR WEDNESDAY THROUGH SATURDAY...GUSTY WEST WINDS MAY CREATE
HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS AND DESERTS OF
SOUTHWEST CALIFORNIA...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THERE MAY ALSO BE AREAS OF BLOWING DUST WITH POOR VISIBILITY OVER
THE DESERTS DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

SS

CAZ042-043-048-050-057-PZZ750-151200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
800 AM PDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:30 PM PDTHigh Surf AdvisorySGXSan Diego30 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.